Alert archive / Georgia / Tornado Warnings in 2001
Tornado Warning 27, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 12, 2001, 2:34 AM EDT for Echols County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 2:34 AM EDT (06:34 UTC)
- Expired
- Jun 12, 2001, 3:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Echols County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 120633 TORJAX GAC101-120715- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 AM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 315 AM EDT * AT 230 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 25 MILES WEST OF NEEDMORE...OR ABOUT 4 MILES SOUTHEAST OF JENNINGS FLORIDA...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 AM EDT... NEEDMORE... THIS IS A EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING TORNADO. EVACUATE MOBILE HOMES AND GO TO A STURDY BUILDING. AMOVE TO A PLACE OF SAFETY...AWAY FROM WINDOWS...IN AN INTERIOR ROOM ON THE LOWEST FLOOR. $$ PETERSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 11, 9:11 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 9:11 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EDT MON JUN 11 2001
A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING
COUNTIES: IN FLORIDA...HAMILTON...COLUMBIA...SUWANNEE AND GILCHRIST.
IN GEORGIA...ATKINSON...WARE...CLINCH AND ECHOLS.
HAVE UPDATED ZONES TO INCLUDE WATCH. HAVE ISSUED TORNADO WARNINGS SO
FAR FOR CLINCH...ATKINSON...AND WARE COUNTIES IN SOUTHEAST GEORGIA AND
FOR UNION COUNTY IN NORTH FLORIDA. DOPPER RADAR ALSO INDICATING
MORE TORNADIC STORMS IN THE FL PANHANDLE MOVING NE TOWARDS GEORGIA
CWA.
SET OF ZONES FOR THE FLORIDA CWA APPEAR GOOD...BUT WILL CHANGE
WORDING TO INCLUDE POSSIBLY SEVERE. FOR THE GEORGIA CWA...WITH THE
PRECIPITATION COVERAGE EXPANDING...WILL UP POPS TO CATEGORICAL AND
ALSO ADD LOCALLY HEAVY RAINFALL.
.JAX...
.FL...TORNADO WATCH UNTIL MIDNIGHT HAMILTON...SUWANNEE...GILCHRIST
AND COLUMBIA COUNTIES.
.GA...TORNADO WATCH UNTIL MIDNIGHT ECHOLS...CLINCH...WARE...
AND ATKINSON COUNTIES.In the hours before
Special weather statement, Jun 11, 11:46 PM EDT, 2 hours 48 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120900- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1146 PM EDT MON JUN 11 2001 ...TORNADO WATCH IN EFFECT UNTIL 5 AM EDT FOR MOST OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA JUST NORTH OF THE STATE LINE... A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EDT FOR THE FOLLOWING COUNTIES: IN FLORIDA: HAMILTON COLUMBIA SUWANNEE GILCHRIST BAKER UNION BRADFORD ALACHUA NASSAU DUVAL AND CLAY. IN GEORGIA: WARE CLINCH ECHOLS CHARLTON AND CAMDEN. ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST GULF OF MEXICO IS MOVING TO THE EAST AT 20 MPH AND WILL PUSH THROUGH DURING THE OVERNIGHT HOURS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFoORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Tornado Warning | JAX | Clinch | 32 min |
| Jun 11, 8:32 PM EDT | Tornado Warning | JAX | Ware | 43 min |
| Jun 11, 8:47 PM EDT | Tornado Warning | JAX | Atkinson, Clinch | 43 min |
| Jun 11, 9:51 PM EDT | Tornado Warning | JAX | Brantley, Charlton | 39 min |
| Jun 11, 11:22 PM EDT | Tornado Warning | JAX | Echols | 38 min |
| Jun 12, 3:41 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 49 min |
| Jun 12, 4:26 AM EDT | Tornado Warning | JAX | Clinch, Ware | 64 min |
| Jun 12, 4:26 AM EDT | Tornado Warning | JAX | Echols | 64 min |
| Jun 12, 6:23 AM EDT | Tornado Warning | JAX | Echols | 52 min |
| Jun 12, 6:23 AM EDT | Tornado Warning | JAX | Clinch | 52 min |
Nearby
Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.